MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA LP NSC VALVE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA LP NSC VALVE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 44465
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was unavailable for return.Therefore an evaluation of the device performance was not possible.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that during setup, the physician tried to change the pressure setting from 2.0 to 2.5 but was unable to do so.According to the report, another person tried again, but it didn't work.Reportedly, the device was never implanted, and the procedure was completed with backup products.There was no injury to the patient.
 
Additional Manufacturer Narrative
Additional information received reported that the manufacturer representative could change the pressure setting of the device.According to the report, the manufacturer representative was to show the doctor.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA LP NSC VALVE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6511761
Report Number2021898-2017-00217
Device Sequence Number767977
Product Code JXG
UDI-Device Identifier00643169466210
UDI-Public00643169466210
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123524
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number44465
Device Lot NumberE07497
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/23/2017
Supplement Date Received by Manufacturer06/22/2017
06/22/2017
Initial Report FDA Received Date04/21/2017
Supplement Report FDA Received Date07/02/2017
10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1